Jump to content
Sign in to follow this  
nz11

The Guardian - How long should you stay on antidepressants. 3 April 2017

Recommended Posts

nz11   
nz11

https://www.theguardian.com/lifeandstyle/2017/apr/03/is-britain-a-nation-hooked-on-antidepressants

 

This question reminded me of a trip i did to Aussi a few years back.

I did a river cruise down this narrow river a little north of Cairns. I thought to myself i wonder how long one could stay in the river for before it was unsafe....you see the river was filled with sharks and crocodiles yet cruising up the river i never saw a single sign of one. It was such a hot day and the swim would have been so refreshing.

Just standing at the edge of the river is dangerous enough.

 

According to reports last week, hundreds of thousands of people are hooked on prescription drugs for not only depression but also pain and anxiety. The Daily Mail quoted a recent report from the all party parliamentary group for prescribed drug dependence, saying that in 2013 about 11% of women and 6% of men were on antidepressants – 5.4 million people nationally.

 

 

But are they really hooked? The Royal College of Psychiatry says that antidepressants are not addictive, on the grounds that you do not have to increase your dose to get the same effect or get cravings when you stop the drug. But the college’s own survey of 817 people found that 63% had withdrawal symptoms after stopping antidepressants – mostly they were on SSRIs (the most commonly prescribed antidepressants).

 

 

Well what a stupid question to ask the RCoP of course they will say its not addictive.

On one occasion when i stopped the drug back in 2006 after 3 months when all hell started to break loose i actually ran back to the doctor basically (i feel ashamed to admit it ) asking to go back on the drug saying, 'i think i need it' ..was given it no questions asked. (i was clueless). At the time i didnt realise i was suffering symptoms of wdl that is symptoms of abstinence and behaved as any addict would and thats to plead with the dealer for another fix.

Furthermore many people do actually have to increase their dose with time so thats not correct either. 

 

Then i read this:

The symptoms of withdrawal – stomach upsets, flu-like symptoms, anxiety, dizziness, nightmares and electric shocks to the head – can last for two months.

 

No doubt another disingenuous statement made by the medical profession with the intent to confuse .

They can last for years (as they did for me) and the reason we have so many addicts is people are unable to endure these understated wdl symptoms for many many months on end and so are sold a false (alternative- fact) narrative and pushed back on.

Share this post


Link to post
Share on other sites
AprilShowers   
AprilShowers

There's just not much credibility given to us or what we're going through or how very debilitating it is for years and years. The media bears some responsibility because they do little to really investigate the downside or make people aware of the true depth of the issue. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.